MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. CANNULA

AOMORI OLYMPUS CO., LTD. CANNULA
Model Number PR-110Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pancreatitis (4481); Cholangitis (4821)
Date of Event 10/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "the usefulness of peroral cholangioscopy for intrahepatic stones." literature summary: this single-center retrospective study examined the results of transpapillary treatment of intrahepatic stones.A total of 26 patients were included.Complete stone removal (csr) was achieved in 92% (24/26) of cases; csr was not achieved in two cases.One case was an intrahepatic stone found incidentally and judged unnecessary to treat.The other case was after a bile duct resection for congenital biliary dilatation, and the double-balloon endoscope could not reach the anastomosis site.The median procedure time for the first session was 97 (27¿220) minutes, whereas that of the ehl under pocs group was 121 (43¿213) minutes and that of the fluoroscopic guidance group was 77 (27¿220) minutes, indicating that the ehl under pocs group had a significantly longer procedure time (p = 0.0195, mann¿whitney u test).In conclusion, endoscopic treatment for intrahepatic stones should be performed at established centers, because specialized devices such as a cholangioscope may be required and cholangitis may increase.Cholangitis developed in six (24%) and pancreatitis in three (12%) cases after the first session; however, all cases were mild and could be treated conservatively including antibiotic treatment.Although the incidence of cholangitis was high, there were no differences in complication rates between patients with and without ehl under pocs (p = 1, chi square test).Type of adverse events/number of patients: pancreatitis - 3 patients, cholangitis - 6 patients.This literature article requires 4 reports.The related patient identifiers are as follows: (b)(6): tjf-q290v duodenovideoscope, (b)(6): jf-260v duodenovideoscope, (b)(6): cf-hq290zi colonovideoscope, (b)(6): pr-110q-1 catheter.This medical device report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus.The investigation is in process.A supplemental report will be submitted upon completion of the investigation or if additional information is received.The literature is attached for additional information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.In addition, the malfunction of the device has not been reported, and from clinical/medical evaluation and risk assessment, it is possible that the reported event is an accident, or a complication associated with a procedure using the subject device.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The author believes that this is a complication that occurs during the procedure as a whole, not because of the device.

Brand Name
CANNULA
Common Device Name
CANNULA
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17482372
Report Number9614641-2023-01113
Device Sequence Number15213223
Product Code ODD
UDI-Device Identifier04953170043765
UDI-Public04953170043765
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPR-110Q-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CF-HQ290ZI COLONOVIDEOSCOPE; JF-260V DUODENOVIDEOSCOPE; TJF-Q290V DUODENOVIDEOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown